MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE X-CORE(R) EXPANDABLE VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE, INC. NUVASIVE X-CORE(R) EXPANDABLE VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 7180055
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were not received.Revision surgery has not occurred.The surgeon has elected to monitor the patient.No further investigation can be completed at this time.The root cause of this reported event has not been determined; however, the duration-to-failure suggests the possibility of non-union.Labeling review: potential adverse events and complications: "potential risk identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss fixation, nonunion or delayed union, fracture of the vertebra, implant subsidence." warnings, cautions and precautions: "internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant." discarded by user facility.
 
Event or Problem Description
A patient underwent a vertebral body replacement (vbr) on (b)(6) 2014.Approximately 26 months after surgery, it was noted the vbr had reduced in height 5-6mm.Patient is asymptomatic.No revision surgery is planned at this time.

Brand Name
NUVASIVE X-CORE(R) EXPANDABLE VBR SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6349826
Report Number2031966-2017-00002
Device Sequence Number10900532
Product Code MQP
UDI-Device Identifier00887517426536
UDI-Public00887517426536
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7180055
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2016
Initial Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1